logo AFST

Interpolation inequalities on the sphere: linear vs. nonlinear flows
[Inégalités d’interpolation sur la sphère : flots non-linéaires vs. flots linéaires]
Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 26 (2017) no. 2, pp. 351-379.

Cet article est consacré à des inégalités d’interpolation optimales sur la sphère et à leur preuve par des flots. La méthode explique aussi certains résultats de rigidité et permet de prouver l’unicité dans des équations elliptiques semilinéaires associées. Les flots non-linéaires permettent de couvrir tout l’intervalle des exposants entre l’inégalité de Poincaré et l’inégalité de Sobolev, tandis qu’une limitation intrigante (une limite supérieure de l’exposant) apparaît dans la méthode du carré du champ basée sur le flot de la chaleur. Nous étudions cette limitation, décrivons un contre-exemple pour les exposants qui sont au-dessus de la borne, et obtenons des améliorations en-dessous.

This paper is devoted to sharp interpolation inequalities on the sphere and their proof using flows. The method explains some rigidity results and proves uniqueness in related semilinear elliptic equations. Nonlinear flows allow to cover the interval of exponents ranging from Poincaré to Sobolev inequality, while an intriguing limitation (an upper bound on the exponent) appears in the carré du champ method based on the heat flow. We investigate this limitation, describe a counter-example for exponents which are above the bound, and obtain improvements below.

Publié le :
DOI : https://doi.org/10.5802/afst.1536
Classification : 58J35,  26D10,  35J60
Mots clés : Interpolation ; inégalités fonctionnelles ; flots ; constantes optimales ; équations elliptiques semi-linéaires ; rigidité ; unicité ; méthode du carré du champ ; condition CD(ρ,N) ; équation de la chaleur ; diffusion non-linéaire ; inégalité de trou spectral ; inégalité de Poincaré ; inégalités améliorées
@article{AFST_2017_6_26_2_351_0,
     author = {Jean Dolbeault and Maria J. Esteban and Michael Loss},
     title = {Interpolation inequalities on the sphere: linear vs. nonlinear flows},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {351--379},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 26},
     number = {2},
     year = {2017},
     doi = {10.5802/afst.1536},
     language = {en},
     url = {https://afst.centre-mersenne.org/articles/10.5802/afst.1536/}
}
Jean Dolbeault; Maria J. Esteban; Michael Loss. Interpolation inequalities on the sphere: linear vs. nonlinear flows. Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 26 (2017) no. 2, pp. 351-379. doi : 10.5802/afst.1536. https://afst.centre-mersenne.org/articles/10.5802/afst.1536/

[1] Dominique Bakry Une suite d’inégalités remarquables pour les opérateurs ultrasphériques, C. R. Acad. Sci., Paris, Volume 318 (1994) no. 2, pp. 161-164

[2] Dominique Bakry Functional inequalities for Markov semigroups, Probability measures on groups: recent directions and trends (Studies in Mathematics. Tata Institute of Fundamental Research) Volume 18, Tata Inst. Fund. Res., 2006, pp. 91-147

[3] Dominique Bakry; Michel Émery Hypercontractivité de semi-groupes de diffusion, C. R. Acad. Sci., Paris, Volume 299 (1984) no. 15, pp. 775-778

[4] Dominique Bakry; Michel Émery Diffusions hypercontractives, Séminaire de probabilités, XIX, 1983/84 (Lecture Notes in Math.) Volume 1123, Springer, 1985, pp. 177-206

[5] Dominique Bakry; Michel Émery Inégalités de Sobolev pour un semi-groupe symétrique, C. R. Acad. Sci., Paris, Volume 301 (1985), pp. 411-413

[6] Dominique Bakry; Ivan Gentil; Michel Ledoux Analysis and geometry of Markov diffusion operators, Grundlehren der Mathematischen Wissenschaften, Volume 348, Springer, 2014, xx+552 pages | Article

[7] Dominique Bakry; Michel Ledoux Sobolev inequalities and Myers’s diameter theorem for an abstract Markov generator, Duke Math. J., Volume 85 (1996) no. 1, pp. 253-270 | Article

[8] William Beckner Sharp Sobolev inequalities on the sphere and the Moser–Trudinger inequality, Ann. Math., Volume 138 (1993) no. 1, pp. 213-242 | Article

[9] Abdellatif Bentaleb Inégalité de Sobolev pour l’opérateur ultrasphérique, C. R. Acad. Sci., Paris, Volume 317 (1993) no. 2, pp. 187-190

[10] Abdellatif Bentaleb Sur les fonctions extrémales des inégalités de Sobolev des opérateurs de diffusion, Séminaire de Probabilités, XXXVI (Lecture Notes in Math.) Volume 1801, Springer, 2003, pp. 230-250

[11] Abdellatif Bentaleb; Said Fahlaoui A family of integral inequalities on the circle § 1 , Proc. Japan Acad., Volume 86 (2010) no. 3, pp. 55-59 | Article

[12] Gabriele Bianchi; Henrik Egnell A note on the Sobolev inequality, J. Funct. Anal., Volume 100 (1991) no. 1, pp. 18-24 | Article

[13] Marie-Françoise Bidaut-Véron; Laurent Véron Nonlinear elliptic equations on compact Riemannian manifolds and asymptotics of Emden equations, Invent. Math., Volume 106 (1991) no. 3, pp. 489-539 | Article

[14] Jérôme Demange Improved Gagliardo–Nirenberg–Sobolev inequalities on manifolds with positive curvature, J. Funct. Anal., Volume 254 (2008) no. 3, pp. 593-611 | Article

[15] Jean Dolbeault; Maria J. Esteban; Gaspard Jankowiak The Moser–Trudinger–Onofri inequality, Chin. Ann. Math., Volume 36 (2015) no. 5, pp. 777-802 | Article

[16] Jean Dolbeault; Maria J. Esteban; Michal Kowalczyk; Michael Loss Sharp Interpolation Inequalities on the Sphere: New Methods and Consequences, Chin. Ann. Math., Volume 34 (2013) no. 1, pp. 99-112 | Article

[17] Jean Dolbeault; Maria J. Esteban; Michal Kowalczyk; Michael Loss Improved interpolation inequalities on the sphere, Discrete Contin. Dyn. Syst., Volume 7 (2014) no. 4, pp. 695-724 | Article

[18] Jean Dolbeault; Maria J. Esteban; Michael Loss Nonlinear flows and rigidity results on compact manifolds, Journal of Functional Analysis, Volume 267 (2014) no. 5, pp. 1338-1363 | Article

[19] Éric Fontenas Sur les constantes de Sobolev des variétés riemanniennes compactes et les fonctions extrémales des sphères, Bull. Sci. Math., Volume 121 (1997) no. 2, pp. 71-96

[20] Éric Fontenas Sur les minorations des constantes de Sobolev et de Sobolev logarithmiques pour les opérateurs de Jacobi et de Laguerre, Séminaire de Probabilités, XXXII (Lecture Notes in Math.) Volume 1686, Springer, 1998, pp. 14-29 https://dx-doi-org.proxy.bu.dauphine.fr/10.1007/BFb0101747 | Article

[21] Nassif Ghoussoub; Chang-Shou Lin On the best constant in the Moser–Onofri–Aubin inequality, Commun. Math. Phys., Volume 298 (2010) no. 3, pp. 869-878 | Article

[22] Nassif Ghoussoub; Amir Moradifam Functional inequalities: new perspectives and new applications, Mathematical Surveys and Monographs, Volume 187, American Mathematical Society, 2013, xxiv+299 pages

[23] Changfeng Gui; Amir Moradifam The sphere covering inequality and its applications (2016) (https://arxiv.org/abs/1605.06481)

[24] Carl E. Mueller; Fred B. Weissler Hypercontractivity for the heat semigroup for ultraspherical polynomials and on the n-sphere, J. Funct. Anal., Volume 48 (1982) no. 2, pp. 252-283 | Article